Article Text

PDF
CASE REPORT
Possible SAMe-induced mania
  1. Hesitha Abeysundera1,
  2. Ramandeep Gill2
  1. 1Psychiatry, Queensland Health, Cairns, Queensland, Australia
  2. 2Psychiatry, James Cook University College of Medicine and Dentistry, Cairns, Queensland, Australia
  1. Correspondence to Dr Hesitha Abeysundera, drhesitha{at}hotmail.com

Summary

This paper describes a patient who presented with mania with psychotic features in the context of concomitant use of S-adenosyl-L-methionine (SAMe) and selective serotonin reuptake inhibitor (SSRI). The aim of this case report is to provide medical practitioners with a greater awareness of the possibility of a psychotic episode and/or mania manifesting with concurrent use of SAMe and SSRI.

  • psychiatry (drugs and medicines)
  • drugs: psychiatry
  • bipolar I disorder
  • depressive disorder
  • psychotic disorders (incl schizophrenia)
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors This work was carried out in collaboration between both authors. HA is the consultant psychiatrist who treated the patient at the community mental health service. He designed the case report and helped in writing the report. RG is a medical student who was attached to the community mental health service during her placement. She researched for evidence for and against SAMe and helped in writing the case. Both authors read and approved the final manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.